Asymptotics for L2 functionals of the empirical quantile process, with applications to tests of fit based on weighted Wasserstein distances

Eustasio Del Barrio, Evarist Gine, Frederic Utzet

Research output: Contribution to journalArticleResearchpeer-review

32 Citations (Scopus)

Abstract

Weighted L2 functionals of the empirical quantile process appear as a component of many test statistics, in particular in tests of fit to location-scale families of distributions based on weighted Wasserstein distances. An essentially complete set of distributional limit theorems for the squared empirical quantite process integrated with respect to general weights is presented. The results rely on limit theorems for quadratic forms in exponential random variables, and the proofs use only simple asymptotic theory for probability distributions in ℝn. The limit theorems are then applied to determine the asymptotic distribution of the test statistics on which weighted Wasserstein tests are based. In particular, this paper contains an elementary derivation of the limit distribution of the Shapiro-Wilk test statistic under normality. © 2005 ISI/BS.
Original languageEnglish
Pages (from-to)131-189
JournalBernoulli
Volume11
DOIs
Publication statusPublished - 1 Feb 2005

Keywords

  • Distributional limit theorems
  • Tests of fit to location-scale families
  • Weighted L norms of the quantile process 2
  • Weighted wasserstein distance

Fingerprint

Dive into the research topics of 'Asymptotics for L2 functionals of the empirical quantile process, with applications to tests of fit based on weighted Wasserstein distances'. Together they form a unique fingerprint.

Cite this